Alert archive / North Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 56, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 4, 2001, 6:56 PM EDT for Sampson County, North Carolina. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2001, 6:56 PM EDT (22:56 UTC)
- Expired
- Jun 4, 2001, 7:30 PM EDT
- In force
- 34 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Sampson County, NC
The radar
The Raleigh/Durham radar (KRAX), 76 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 10.9 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 68 J/kg
- Mixed-layer CIN
- -211 J/kg
- Mixed-layer LCL
- 982 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KRAH 042257 SVRRAH NCC163-042330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 656 PM EDT MON JUN 4 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN SAMPSON COUNTY IN NORTH CAROLINA * UNTIL 730 PM EDT * AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTHEAST OF SPIVEYS CORNER...OR ABOUT 18 MILES NORTHWEST OF CLINTON...MOVING EAST AT 15 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... HOBBTON NEWTON GROVE SPIVEYS CORNER IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. LARGE HAIL...HEAVY RAIN AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. $$ KK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 1:00 PM EDT, 5 hours 56 minutes earlier.
Area forecast discussion, Jun 4, 1:00 PM EDT, 5 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 100 PM EDT MON JUN 4 2001 OUTFLOW BOUNDARY IS SPREADING INTO THE FOOTHILLS AND TOWARDS THE NORTHWEST PIEDMONT...EXPECT TO BE INCREASINGLY BUSY. AFTER A ROUND OF EVENING STORMS...WOULD EXPECT PARTLY CLOUDY TONIGHT. WILL BE FIRMLY IN THE WARM SECTOR WITH PLENTY OF MOISTURE TOMORROW...LACKING A WELL DEFINED TRIGGER BUT CAN LOOK FOR 30-40 PERCENT CHC IN THE LATTER DAY TIME FRAME AS TEMPS REACH LOW 90S WITH DP'S AROUND 70. SIMILAR SCENARIO WEDNESDAY WITH INCREASED CLOUDINESS KNOCKING A FEW DEGREES OFF THE HIGH TEMPS. LOW LEVEL JET WITH COUPLED UPPER DIVERGENCE DEVELOP WED NIGHT AND WILL SWING THROUGH THURSDAY. COULD BE AN INTERESTING DAY. WILL INDICATE INCREASED CHC'S THESE PERIODS. REINFORCING SHOT OF CAA DROPS THROUGH ON FRIDAY WHICH COULD WELL PRODUCE INSTABILITY SHOWERS DUE TO LINGERING LOW LEVEL MOISTURE...WILL CONTINUE DRY FCST FOR THE TIME B`EING. .RAH...NONE. MLM
Nearby
Severe Thunderstorm Warnings in North Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.